Massachusetts, 2012Damaging Wind in Massachusetts, September 7, 2012
September 7, 2012 · NWS BOX · 1 event in 1 county or zone
A frontal boundary over the area coupled with 1000 to 2000 J/kg of CAPE (instability) to produce a few thunderstorms. One of these storms became severe and produced some wind damage in Concord.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A frontal boundary over the area coupled with 1000 to 2000 J/kg of CAPE (instability) to produce a few thunderstorms. One of these storms became severe and produced some wind damage in Concord.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before the first event at Sep 7, 3:40 PM EST, 1 hour 34 minutes earlier.
Area forecast discussion, Sep 7, 3:40 PM EST, 1 hour 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
440 PM EDT FRI SEP 7 2012
.SYNOPSIS...
A DIFFUSE FRONTAL BOUNDARY ACROSS THE REGION WILL LIFT BACK
NORTHWARD DURING THE COURSE OF TODAY INTO TONIGHT AS A WARM
FRONT. A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS IS
POSSIBLE ALONG THE FRONT...OTHERWISE REMAINING DRY AND HUMID INTO
SATURDAY. SHOWERS AND THUNDERSTORMS ARE LIKELY SATURDAY NIGHT AS A
STRONG COLD FRONT MOVES ACROSS THE REGION. MUCH COOLER AND DRIER
WEATHER WILL FOLLOW EARLY NEXT WEEK...THEN A SLOW WARMING TREND
TOWARD THE LATTER HALF OF THE WEEK. HURRICANE LESLIE WILL TRACK
SEVERAL HUNDRED MILES EAST OF NEW ENGLAND BUT BRING DANGEROUS SURF
TO THE SOUTHERN NEW ENGLAND COAST THIS WEEKEND.
&&
.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
4PM UPDATE...
BULK OF THE FORECAST CONTINUES TO REMAIN ON TRACK. A SPOT SHOWER OR
TWO HAVE RECENTLY DEVELOPED...EXPECT A FEW MORE BEFORE SUNSET. BEST
LOCATION WILL BE ACROSS CENTRAL PORTION OF THE CWA WHERE CU FIELD IS
GREATEST. SCT CLOUDS WILL SLOWLY DISSIPATE AS HEATING IS LOST.
OTHERWISE MADE MINOR ADJUSTMENTS TEMPS/DEWS TO ACCOUNT FOR CURRENT
CONDITIONS. DEWS OVER NH HAVE DROPPED SIGNIFICANTLY...INTO THE MID
50S SO DO NOT EXPECT ANY SHOWERY WX IN THAT VICINITY.
TONIGHT...
MAIN WX HAZARD TONIGHT IS THE POTENTIAL FOR FOG DEVELOPMENT. WINDS
OUT OF THE SOUTH WILL CONTINUE TO POOL IN LOW LEVEL MOISTURE...AND
WITH TEMPS FALLING THROUGHOUT THE NIGHT EXPECT PATCHY FOG. BEST
AREAS THUS FAR APPEARS TO THE BE THE CT VALLEY AND ALONG THE SOUTH
COAST...BUT CLD BE SPREAD ELSEWHERE. DENSE FOG WILL BE ISOLATED JUST
LIKE THIS MORNING. LOW CONFIDENCE ON BEST REGIONS FOR DENSE FOG SO
HELD OF ON ISSUING DENSE FOG ADV. GOOD STRATUS DECK WILL MOVE IN
LATER IN THE EVENING/OVERNIGHT HOURS. OTHERWISE A QUIET NIGHT IS ON
TAP WITH TEMPS FALLING INTO THE MID TO UPPER 60S.
&&
.SHORT TERM /6 AM SATURDAY MORNING THROUGH SATURDAY NIGHT/...
SATURDAY...
STRONG SHORTWAVE ACROSS THE GREAT LAKES WILL BRING A LOW PRESSURE
SYSTEM TOWARDS THE NORTHEAST...THIS WILL BE THE MAIN WEATHER
PRODUCE FOR THE NEXT 24 HOURS. MODELS ARE IN GENERAL AGREEMENT
WITH THE GFS STILL SLIGHTLY FASTER...HOWEVER THE NAM CONTINUES TO
BE A LITTLE MORE ROBUST. REGARDLESS IT LOOKS LIKE A POSSIBLE
ACTIVE DAY AND NIGHT ACROSS SOUTHERN NEW ENGLAND.
LINGERING STRATUS AND FOG WILL CONTINUE INTO THE MORNING HOURS
ACROSS THE AREA. EXPECT THE STRATUS TO BE SLOW TO BURN OFF DUE TO
THE INCREASE MOISTURE...HOWEVER THIS MAY LIMIT THE POTENTIAL FOR
CONVECTION IN THE AFTERNOON HOURS. WITH STRATUS HANGING AROUND INTO
THE LATE MORNING HOURS...IT WILL INHIBIT THE REGION FROM HEATING AND
DESTABILIZATION DURING THE DAY. HOWEVER IF STRATUS DOES BURN OFF IN
A TIMELY MANNER...THEN EFFICIENT INSTABILITY WILL DEVELOP FOR
POSSIBLE CONVECTION DURING THE AFTERNOON AREA WIDE. BULK SHEAR VALUES
ARE NEARING 30KTS AND WITH PROGGED 1500 J/KG...HAD TO INSERT THE
POTENTIAL FOR GUSTY WINDS WITH ANY CONVECTION. INCREASING TROPICAL
MOISTURE ALONG THE EASTERN COAST WILL INCREASE PWAT VALUES NEAR 2
INCHES WHICH WILL ALLOW FOR HEAVY DOWNPOURS TO OCCUR DURING THE DAY.
BEST REGION APPEARS TO BE ACROSS CT/W MA FOR THE STRONGEST CONVECTION
POTENTIAL AS THIS REGION WILL SEE THE BETTER FORCING AND DYNAMICS
AHEAD OF THE FRONTAL PASSAGE. TEMP FORECAST WILL BE TRICKY AS IT IS
DEPENDENT ON CLOUD COVER...RIGHT NOW WENT WITH HIGHS IN THE LOW 80S.
SATURDAY NIGHT...
MAIN FOCUS ON THE FORECAST WAS ON THIS TIME PERIOD. STRONG SHORTWAVE
WILL ADVANCE EASTWARD... PUSHING THE SURFACE LOW UP INTO VT/CANADIAN
BORDER. THIS WILL BRING A TRAILING COLD FRONT ACROSS THE REGION.
ALTHOUGH HAVE HIGH CONFIDENCE ON TIMING...MODERATE CONFIDENCE ON
WHAT WILL EXACTLY PLAY OUT. EXPECT THUNDER ACROSS NY TO MERGE BY THE
AFTERNOON AND BECOME A LINE OF STORMS. THIS LINE WILL BE ALONG THE
FRONT AND SURGE FORWARD INTO SOUTHERN NEW ENGLAND. INITIAL THINKING
IS THAT THIS LINE WILL BE ROBUST IN NATURE...BUT SHOULD SLOWLY DIE
AS IT MAKES IT SWAY ACROSS THE AREA. HOWEVER WITH A LLJ OF UP TO 50
KTS STREAMING GOOD INFLOW INTO THE SYSTEM...THE LINE MAY MAINTAIN
ITSELF. DUE TO PARALLEL WIND FIELD ALOFT BIGGEST RISK IS GUSTY WINDS
WITHIN THE LINE OF STORMS. HEAVY DOWNPOURS ARE NOT OUT OF THE
QUESTION AS SOME OF THIS MOISTURE IS TROPICAL IN NATURE. WILL HAVE
TO CONTINUE TO MONITOR THIS SITUATION OVER THE NEXT 24 HOURS.
HIGH RISK ADVISORY...HAVE ISSUED THE ADVISORY ALONG THE OCEAN
FACING SHORE LINES. DUE TO THE APPROACHING COLD FRONT...WAVES
WILL INCREASE ABOVE 5 FT TO 9 FT. THIS COMBINED WITH A PERIOD
OVER 10 WE WILL SEE THESE LARGE WAVES/HIGH SURF AND EVEN HIGHER BREAKS
ALONG THE COAST/SHORELINE.
&&
.LONG TERM /SUNDAY THROUGH FRIDAY/...
HIGHLIGHTS...
* IMPROVING WEATHER EARLY SUNDAY FROM WEST TO EAST
* DRY STRETCH OF WEATHER NEXT WEEK WITH AN AUTUMN-LIKE AIRMASS MON &
TUE...THEN WARMING BACK INTO THE 80S THU/FRI
BIG PATTERN CHANGE THIS PERIOD WITH FULL LATITUDE TROUGH SETTING UP
OVER THE NORTHEAST. HOWEVER DEEP LAYER MOISTURE MOVES OFFSHORE EARLY
SUN SO IMPROVING/DRY WEATHER ARRIVES FROM WEST TO EAST EARLY
SUN...POSSIBLY LINGERING INTO THE AFTERNOON ACROSS CAPE COD AND
NANTUCKET. THIS HIGH AMPLITUDE TROUGH DELIVERS AN AUTUMN-LIKE
AIRMASS ACROSS NEW ENGLAND SUN NIGHT INTO TUE NIGHT....WITH THE CORE
OF THE COOL AIRMASS SETTLING ACROSS THE AREA TUE. SOME OF THE MODEL
GUIDANCE SUGGEST 850 MB TEMPS WILL LOWER TO ABOUT +3C BY 12Z TUE!
THIS WILL RESULT IN DAY TIME TEMPS RUNNING ABOUT 10 DEG BELOW NORMAL
AND UP TO 15 DEGS COOLER THAN NORMAL AT NIGHT! THIS COOL AIRMASS AND
CYCLONIC FLOW ALOFT MON MAY YIELD A BRIEF DIURNAL SHOWER/SPRINKLE
MON AFTN ACROSS THE HIGHER TERRAIN. HOWEVER THIS APPEARS ISOLATED AT
BEST SO WILL LEAVE OUT OF THE FORECAST FOR NOW.
IN FACT MAY SEE SOME OCEAN EFFECT STRATO-CU MON AND TUE ACROSS CAPE
COD AND NANTUCKET AS COOL AIR ALOFT IS ADVECTED ACROSS RELATIVELY
WARM OCEAN WATERS. ANY OCEAN EFFECT SHOWERS SHOULD REMAIN OFFSHORE
BUT WILL HAVE TO WATCH CLOSELY. THIS WELL MIXED BLYR WILL ALSO
PROMOTE BREEZY CONDITIONS ACROSS THIS AREA.
HOWEVER TYPICAL FOR THIS TIME OF YEAR THE UPPER AIR PATTERN REMAINS
PROGRESSIVE WITH THE SUBTROPICAL RIDGE BUILDING BACK INTO THE
NORTHEAST MID TO LATE NEXT WEEK. GOOD MODEL AGREEMENT ON THIS LARGE
SCALE FLOW SO ABOVE AVERAGE FORECAST CONFIDENCE FOR A WARMING TREND
BEGINNING MID WEEK WITH HIGHS POSSIBLY CLIMBING BACK INTO THE 80S BY
THU/FRI. COULD BE A FRONTAL PASSAGE LATE NEXT WEEK BUT NORTHERN
STREAM TROUGH APPEARS OF LOW AMPLITUDE AND NOT SUFFICIENT TO BREAK
DOWN THE SUBTROPICAL RIDGE. MOISTURE IS LIMITED WITH THIS FEATURE SO
WE WILL KEEP THE FORECAST DRY NEXT WEEK.
SURF FORECAST...
THE LARGEST SWELLS FROM LESLIE ARE PROJECTED TO MOVE ACROSS THE
SOUTHERN NEW ENGLAND OCEAN WATERS MON AND TUE. THIS WILL RESULT IN
DANGEROUS SURF AT OCEAN EXPOSED BEACHES. THIS WILL POSE A HAZARD TO
ANY LATE SEASON BEACH GOERS IN THE FORM OF STRONG RIPS. IN ADDITION
ANYONE VIEWING WAVES AT THESE OCEAN EXPOSED LOCATIONS SHOULD BE AT A
SAFE DISTANCE FROM THE WATER AS LARGE BREAKING WAVES CAN KNOCK
PEOPLE OFF JETTIES/PIERS/ROCKS AND OTHER SEASHORE STRUCTURES.
&&
.AVIATION /21Z FRIDAY THROUGH WEDNESDAY/...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT
MODERATE...30 PERCENT TO 60 PERCENT
HIGH...GREATER THAN 60 PERCENT
OVERVIEW...MODERATE CONFIDENCE.
DIURNAL CU WILL SLOWLY DISSIPATE BY SUNSET ALONG WITH THE SEA
BREEZE. WINDS TONIGHT WILL INCREASE OUT OF THE SOUTH CAUSING THE
LOW STRATUS AND LOW VSBYS TONIGHT LASTING INTO SATURDAY. UNCERTAIN
ON TIMING OF DISSIPATION. WINDS WILL BE GUSTING AT AROUND 20 KTS
ALONG AND AHEAD OF AN APPROACHING COLD FRNT FOR SAT NIGHT.
SHRA/TSRA WILL INCREASE LATE SAT INTO THE OVERNIGHT PERIOD.
KBOS TAF...MODERATE CONFIDENCE.
VFR TODAY WITH SEA-BREEZES INTO THE MIDDAY PD RESULTING IN MOSTLY
CLEAR TO SCT CONDITIONS. SLY FLOW OVRNGT WITH PSBL LOW-LVL STRATUS
REAPPEARING INTO SATURDAY MORNING. TSRA/SHRA LOOKS LIKELY SAT
NIGHT.
KBDL TAF...MODERATE CONFIDENCE.
VRB WINDS BECOMING SLY THIS AFTERNOON. LOW CONFIDENCE ON SHRA/TSRA
LATE THIS AFTERNOON...BUT CAN/T RULE OUT THE POSSIBILITY. SOUTHERLY FLOW
OVERNIGHT WITH LOW-STRATUS TONIGHT INTO SATURDAY. TSRA/SHRA
CONDITIONS LATE SATURDAY...LOWERING TO MVFR/IFR.
OUTLOOK...SUNDAY THROUGH WEDNESDAY...
HIGH FORECAST CONFIDENCE THIS PERIOD.
SUNDAY...ANY LEFTOVER MVFR IN SHOWERS WILL GIVE WAY TO VFR BY
SUNRISE FOR MOST TERMINALS...POSSIBLY LINGERING TO MIDDAY CAPE COD
AND NANTUCKET.
MONDAY/TUESDAY/WED...VFR. NORTH WINDS MAY G25KT TUE OVER CAPE COD
AND NANTUCKET.
&&
.MARINE...
OVERVIEW...MODERATE CONFIDENCE.
SCA HAVE BEEN EXTENDED THROUGH SATURDAY AND SATURDAY NIGHT. 5FT
WAVES CONTINUE TO OCCUR ACROSS THE WATERS OVERNIGHT. EXPECT SEAS
AND WINDS TO INCREASE AHEAD OF A STRONG COLD FRONT APPROACHING THE
WATERS. CONDITIONS ARE QUITE FAVORABLE ON SATURDAY FOR SCA AND
WOULD NOT BE SURPRISED IF AREA WAS EXTENDED ESP FOR GUSTY WINDS.
WILL SEE STRONG SHOWERS/THUNDER ACROSS THE WATERS SAT AFTERNOON
INTO THE OVERNIGHT HOURS.
MODERATE TO HIGH CONFIDENCE...
SUNDAY...IMPROVING WEATHER FROM WEST TO EAST WITH FRONTAL PASSAGE
AND WIND SHIFT. LEFTOVER SHOWERS AND FOG SHOULD BE CONFINED TO THE
AM HOURS.
MON/TUE/WED...ROUGH SEA CONDITIONS AS INCREASING NORTH WIND WAVES
LATE MON INTO TUE NIGHT WILL COMBINE WITH LARGE SSE SWELLS FROM
LESLIE...RESULTING VERY CHOPPY SEAS. VSBY SHOULD BE GOOD. LOW RISK
OF A FEW SHOWERS OFFSHORE MON AND TUE AS COOL AIRMASS OVERSPREADS
RELATIVELY WARM OCEAN WATERS.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...HIGH SURF ADVISORY FROM 8 AM SATURDAY TO 8 AM EDT SUNDAY FOR
MAZ007-019-020-022>024.
NH...NONE.
RI...HIGH SURF ADVISORY FROM 8 AM SATURDAY TO 8 AM EDT SUNDAY FOR
RIZ006>008.
MARINE...SMALL CRAFT ADVISORY UNTIL 2 AM EDT SUNDAY FOR ANZ235-237.
SMALL CRAFT ADVISORY FROM 8 PM THIS EVENING TO 8 AM EDT SUNDAY
FOR ANZ250.
SMALL CRAFT ADVISORY UNTIL 8 AM EDT SUNDAY FOR ANZ254>256.
&&
SYNOPSIS...NOCERA/DUNTEN
NEAR TERM...DUNTEN
SHORT TERM...DUNTEN
LONG TERM...NOCERA
AVIATION...NOCERA/DUNTEN
MARINE...NOCERA/DUNTENHazardous weather outlook, Sep 7, 3:46 PM EST, 1 hour 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
446 PM EDT FRI SEP 7 2012
CTZ002>004-MAZ002>006-008>018-021-026-NHZ011-012-015-RIZ001>005-
082045-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-
EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA-
WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-SUFFOLK MA-
EASTERN NORFOLK MA-NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-
SOUTHERN PLYMOUTH MA-NORTHERN MIDDLESEX MA-CHESHIRE NH-
EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH-
NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-
EASTERN KENT RI-BRISTOL RI-
446 PM EDT FRI SEP 7 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE AND
NORTHERN RHODE ISLAND.
.DAY ONE...TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
A BRIEF PERIOD OF HEAVY DOWNPOURS WITH A LOW RISK OF LOCALIZED
FLOODING IS POSSIBLE SATURDAY NIGHT AS AN APPROACHING COLD FRONT
INTERACTS WITH TROPICAL MOISTURE FROM LESLIE. A FEW OF THE HEAVIER
SHOWERS AND/OR THUNDERSTORMS MAY CONTAIN STRONG GUSTY WINDS AS
WELL.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
MAZ007-019-020-022>024-RIZ006>008-082045-
EASTERN ESSEX MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
BARNSTABLE MA-DUKES MA-NANTUCKET MA-WASHINGTON RI-NEWPORT RI-
BLOCK ISLAND RI-
446 PM EDT FRI SEP 7 2012
...HIGH SURF ADVISORY IN EFFECT FROM 8 AM SATURDAY TO 8 AM EDT
SUNDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEASTERN
MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS AND SOUTHERN RHODE
ISLAND.
.DAY ONE...TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HIGH SURF ADVISORY.
A BRIEF PERIOD OF HEAVY DOWNPOURS WITH A LOW RISK OF LOCALIZED
FLOODING IS POSSIBLE SATURDAY NIGHT AS AN APPROACHING COLD FRONT
INTERACTS WITH TROPICAL MOISTURE FROM LESLIE. A FEW OF THE HEAVIER
SHOWERS AND/OR THUNDERSTORMS MAY CONTAIN STRONG GUSTY WINDS AS
WELL.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
ANZ230>237-250-251-254>256-082045-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
446 PM EDT FRI SEP 7 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.
.DAY ONE...TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
LARGE SWELLS FROM HURRICANE LESLIE WILL AFFECT THE SOUTHERN NEW
ENGLAND WATERS THIS WEEKEND INTO EARLY NEXT WEEK. THEN EARLY NEXT
WEEK INCREASING NORTH WIND WAVES WILL COMBINE WITH LARGE SWELLS
FROM LESLIE YIELDING HAZARDOUS SEA CONDITIONS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Special weather statement, Sep 7, 4:46 PM EST, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
546 PM EDT FRI SEP 7 2012
MAZ005-014-015-072245-
CENTRAL MIDDLESEX COUNTY MA-SOUTHEAST MIDDLESEX MA-SUFFOLK MA-
546 PM EDT FRI SEP 7 2012
AT 542 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH OVER
CONCORD...OR ABOUT 7 MILES NORTHWEST OF WALTHAM...MOVING EAST AT 10
MPH.
* SOME LOCATIONS WHICH MAY BE AFFECTED INCLUDE...CONCORD...
CARLISLE... LINCOLN...WESTON...BEDFORD...WALTHAM...BILLERICA...
LEXINGTON...WATERTOWN...BURLINGTON...BELMONT...ARLINGTON...
WOBURN...WINCHESTER...WILMINGTON...SOMERVILLE...MEDFORD AND
CAMBRIDGE.
FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.
&&
LAT...LON 4258 7114 4236 7108 4233 7145 4251 7150
BELK
Special weather statement, Sep 7, 5:14 PM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
614 PM EDT FRI SEP 7 2012
MAZ014>016-019-022-072245-
BARNSTABLE MA-EASTERN NORFOLK MA-EASTERN PLYMOUTH MA-SOUTHEAST
MIDDLESEX MA-SUFFOLK MA-
614 PM EDT FRI SEP 7 2012
AT 610 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH AND
PENNY SIZED HAIL OVER QUINCY...MOVING NORTHEAST AT 5 MPH.
* SOME LOCATIONS AFFECTED INCLUDE...HULL AND QUINCY.
FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.
&&
LAT...LON 4221 7095 4227 7105 4232 7101 4234 7093
4231 7092 4232 7089 4234 7090 4235 7088
4231 7089 4228 7086 4227 7083
BELKThunderstorm Wind, Middlesex
- When
- September 7, 5:14 PM EST
- Where
- Middlesex County, Concord
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Amateur Radio
- Coordinates
- 42.450, -71.350
Trees on Sudbury Road were downed by thunderstorm winds.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Oklahoma, September 7, 20124 deaths · 1 injured · $756,000 · 2.75 in hail · 37 events
- Hail and Damaging Winds in Arkansas, September 7, 20123 injured · $3.3 million · 2.75 in hail · 51 events
- Hail and Lightning Strike in New Jersey, September 7, 20121 death · 1 in hail · 2 events
- Lightning Strike in Florida, September 7, 20121 death · 1 event
- Hail and Damaging Winds in Missouri, September 7, 2012$133,000 · 1 in hail · 49 events
- Flash Flooding and Heavy Rain in Arizona, September 7, 2012$550,000 · 7 events
- Hail and Damaging Winds in Indiana, September 7, 2012$221,000 · 61 kt wind · 16 events
- Hail and Damaging Winds in Illinois, September 7, 2012$158,000 · 1.75 in hail · 11 events
- Tornado and Hail in Ohio, September 7 to 8, 2012$123,000 · EF0 · 11 events
- Damaging Winds in Arkansas, September 7, 2012$71,000 · 70 kt wind · 21 events
- Hail and Damaging Winds in Illinois, September 7, 2012$60,000 · 1.25 in hail · 16 events
- Damaging Winds in Kansas, September 7, 2012$55,000 · 61 kt wind · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 404422.